Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
QuestionMark

Scarring on Accutane?

I've been on Accutane for almost 5 months. My skin is now oil free, which is great, but my complexion has not really improved at all. I still have red marks wherever i had a zit when i started Accutane. I don;t think that they are zits, because there's no bump, the skin is smooth. Are they scars? More importantly, will they go away? Is there anything the derm can give me to help them heal? I feel like this Accutane was a waste of time, because my skin looks just as bad, plus i've got some nice flaky spots.

Share this post


Link to post
Share on other sites

Without seeing your skin there is no way to know if they are scars. Are they indented? It is very common to have redmarks after acne. They go away on their own in time. You cannot do anything to treat redmarks or scars while on accutane; the skin is too fragile. I know it's hard but be patient.

Share this post


Link to post
Share on other sites

they aren't indented at all. Just annoying redmarks. So they go away with time? How long? Is there anything I should avoid/do to help shorten the time?

Share this post


Link to post
Share on other sites

Relax, they aren’t scars. It is hyperpigmentation or post-inflammatory pigmentation. Unfortunately, red marks take a little bit longer to heal while you are on Accutane and the majority of helpful products can’t be used until your treatment is over. Depending on your skin tone, the red marks should naturally go away within two months to two years. Prior to that point, they will change color from red to purple to pink to flesh color. This is how you’ll know that they are healing. Basically, the skin’s natural process of exfoliation and the regeneration of new cells take it away.

Depending on what your dermatologist says, after your treatment is over, you might want to try Apple Cider Vinegar diluted in water, Tri-Luma (a prescription bleaching cream), a natural bleaching cream (at health food stores), drinking water with fresh squeezed lemons, or a product made by Janet Satrin called blemishfix that you put on at night on the red spots. There are several other things that people use. You can find a lot more information at the red marks forum on Acne.Org.

Does your skin appear less flaky when you moisturize?

I hope this helps you out a little bit. And, by the way, even though I am on Accutane, I have tried all of the above and the lemon one works the best…

Share this post


Link to post
Share on other sites

Thank you sooo much. Im so relived to hear that these things won't be permnant. I have pretty dark skin already (for a white guy), in the summer i'm pretty much brown, and even during winter im olive. I guess I'll just have to wait it out. (also, i noticed how slowly healing happens on Accutane. I'm in gymnastics, and when my hands rip on high bar, they take forever to close up.)

Share this post


Link to post
Share on other sites

Arpazia,

So you tried the lemon/vinegar stuff while on accutane. Then maybe I should try it too. I thought I should not do it on tane, but looks like you did it , and you are still here smile.gif , lol.

So I will go and buy lemons and vinegar then and start making lemon juice to drink...

Adds a whole new adaptation for acne sufferers to the proverb " If life hands you lemons, make lemonade out of it" sad.gif

Share this post


Link to post
Share on other sites

I can't say that it won't irritate anyone's skin since it didn't irritate mine. We all have different skin even though we are suffering from the same affliction. I am just saying that I've tried it on my skin without any negative results.

What I did experience negative results from was hydrogen peroxide (makes the scars worse) and Vitamin E (lead to another major breakout).

Share this post


Link to post
Share on other sites

Yaa, you are right.

I will skip the vinegar, just drink lemon juice.

Hydroquinone sounds like a good option, since it is "accutane approved", do not know how effective it would be...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×